MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO GLIDECATH CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA TERUMO GLIDECATH CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The event description states: "staff reported the terumo catheter "ruptured" during injection in a diagnostic cerebral angiogram procedure.No injury was identified related to the event.The catheter remains intact during the injection process.Preexisting characteristics that may have contributed to the event: hypertension.".
 
Additional Manufacturer Narrative
Lot number: requested, unknown.Expiration date: unknown due to unknown lot number.Implanted date: device was not implanted.Occupation: master of science in nursing, registered nurse (msn, rn).Device manufacture date: unknown due to unknown lot number.Since the actual sample was not returned to ashitaka factory, the investigation of it was unable to be performed.Review of the manufacturing record and the shipping inspection record could not be performed since the involved lot number was unknown.Ifu of this product includes the following warning."before starting infusion, verify that the catheter has not been kinked or blocked.Failure to abide by this warning may cause the catheter to break/rupture/separate, resulting in damage to the vessel." regarding this case, it was inferred that the actual product was ruptured due to excessive pressure applied for some reason.However, since the actual product could not be investigated, and the record inspections could not be performed due to the unknown lot number, the cause of occurrence could not be identified.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide correction to section b4.The b4 date was inadvertently entered as 03/02/2022 instead of 03/03/2022.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2.

Brand Name
TERUMO GLIDECATH CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13659118
Report Number9681834-2022-00026
Device Sequence Number1943500
Product Code DQO
UDI-Device Identifier04987350772534
UDI-Public04987350772534
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCG511
Device Lot NumberYA25110A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer03/03/2022
03/29/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/03/2022
03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown